I'm interested in conversations about and I want to talk about
Know exactly what you want?
Show search

Notification

Error

enzalutamide/ xtandi

User
Posted 27 December 2014 06:13:47(UTC)

I just wanted to write about my husbands experience with xtandi.    A year ago he started taking the drug for six months, it did him harm, he lost 1/3rd of his body weight, he got so thin and so ill the doctor took him off it.  His psa went down the first 3 months then doubled the last three months.

 His history at the time was prostate cancer being treated by hormone therapy for 3 years, it stopped working and Xtandi was given. 

 

He is now on chemotherapy.

 

 

 

User
Posted 27 December 2014 14:26:24(UTC)

Hello Caroleh and welcome.
I'm so sorry your husband has suffered through his xtandi treatment.
I have no experience of it but I'm sure somebody on here will have.

Hang in there until they come along and in the meantime Best Wishes
Sandra

We can't control the winds - but we can adjust our sails
User
Posted 27 December 2014 17:17:02(UTC)
Welcome Caroleh
All these drugs are very good to have but clearly they won't benefit everyone. I hope your husband responds better to the chemo, it is often a period when men actually start to feel a bit better (apart from the unwell days in the cycle), at least that's anecdotal from people posting here. I hope that's how it works for you.

I have noticed that we don't talk about Cabazataxel (not sure about spelling) on here these days, I know it's another form of chemo which was used a year or two ago, generally when Taxotere (doxataxel) had failed. I know two people here who are on their second course of chemo (Taxotere) and have done ok, not pleasant but it's been fairly effective.

Do you know if hubby will be able to be given one of the other new drugs in the future?

With best wishes
Allison


User
Posted 29 December 2014 01:55:53(UTC)

Hi Carole,
Just to be clear, was it the Xtandi that made him ill or was it that the prostate cancer was making him ill but the Xtandi wasn't helping?

"Life can only be understood backwards; but it must be lived forwards." Soren Kierkegaard


User
Posted 29 December 2014 19:11:55(UTC)

Hi Carole,

 

I think Lyn has hit the right question. I would doubt that Xtandi caused the weight loss but suggest that the cancer did. And unfortunately the response to Xtandi was short-lived. Xtandi is noted for few side effects but won't work long-term for everyone .

At least it was tried prior to chemo.

Wishing you well with the chemo & bear in mind HT treatments can be used post chemo & a good response is sometimes seen again.

 
©2018 Prostate Cancer UK